MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2015, the patient was diagnosed with incarcerated umbilical, ventral hernia, large right inguinal hernia and small left inguinal hernia thereby underwent open repair with implant of kugel patch (right - device 1), kugel patch (left ¿ device 2) and ventralex st mesh (device 3).Per operative notes, ¿on the right side, posterior fascia was opened, and a moderate-sized direct hernia mass was reduced.A small oval kugel patch (right ¿ device 1) was contoured to the abdominal content.On the left side, a direct hernia was identified.A small oval kugel patch (left - device 2) was contoured to the abdominal content.The wound was closed.On the ventral umbilical hernia, a ventralex st mesh (device 3) was placed posteriorly, and the fascia was closed using sutures".On (b)(6) 2018 patient was diagnosed with perforated diverticulitis thereby underwent open repair with removal of ventralex st mesh (device 3).Per operative notes, ¿there was an extremely large mesenteric abscess noted.In the midline, where the anterior abdominal wall mesh was seen.The ventralex st mesh (device 3) was identified and removed¿.On (b)(6) 2018 patient was diagnosed with bilateral groin pain thereby underwent open repair with removal of kugel patch (right ¿ device 1) and kugel patch (left ¿ device 2).Per operative notes, ¿on the left side, there was a dense amount of scar tissue was noted.The kugel patch (left - device 2) was identified and removed.On the right side, similar approach was performed.The kugel patch (right ¿ device 1) was identified and removed¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15 feb 2015) is considered to be a best estimate.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the kugel patch (device 1).An additional mdr was submitted to represent the ventralex st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23788637
Report Number1213643-2025-01202
Device Sequence Number21450082
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)200228(10)HUZB1931
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0010101
Device Lot NumberHUZB1931
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale